MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the physician noticed a small pericardial effusion.As the effusion was getting larger, a pericardiocentesis was subsequently performed, and the patient was transferred to a surgical suite.The cryo case was aborted while the patient was under general anesthesia.The patient's hospitalization was extended, and was discharged to home.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Event summary: the returned patient data files showed at least two applications were performed with catheter 2af284/56476, on the date of the event, both applications were non-sustained.A clinical issue was encountered during the procedure, the physician noticed a small pericardial effusion.As the effusion was getting larger, a pericardiocentesis was subsequently performed.The case was aborted while the patient was under general anesthesia.The sheath was not returned for investigation.In conclusion, a clinical issue (pericardial effusion) was encountered during procedure.The case was aborted while the patient was under general anesthesia.There is no indication of catheter malfunction related to the adverse event.The sheath was not returned for investigation.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7679407
Report Number3002648230-2018-00477
Device Sequence Number13795394
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/26/2019
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number93130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer07/30/2018
08/08/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date08/28/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2AF284 BALLOON CATHETER ,990063-020 MAPPING CATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR